MAUDE Adverse Event Report: VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 9 X 60MM; ORTHOSIS, SPINAL PEDICLE FIXATION

VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 9 X 60MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 while screwing in the screw, the screw head came loose from the screw.The screw was replaced without harm to the patient.Concomitant device: unknown screwdriver (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 9 x 60mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The mis ti cfx fen poly 9x60 (p/n: 186727960 & lot #:293240) was returned and received at us cq.Upon visual inspection, it was observed that the screw shank broke off from the connection at bottom of head and flex ball.No other issues were identified with the returned device.The complaint condition was confirmed for the screw.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot : part # 186727980 lot # 293240 supplier: (b)(4) batch # 1 release to warehouse date: 25 nov 2020 batch # 2 release to warehouse date: 25 nov 2020 batch # 3 release to warehouse date: 06 jan 2021 batch # 4 release to warehouse date: 3 feb 2021 no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 9 X 60MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
MDR Report Key12078934
Report Number1526439-2021-01328
Device Sequence Number19724096
Product Code MNI
UDI-Device Identifier10705034282923
UDI-Public10705034282923
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727960
Device Catalogue Number186727960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1